Medications and Hair Changes
View Single Post
View Public Profile
Send a private message to k33rstyn
Find More Posts by k33rstyn
Join Date: Jul 2008
Wednesday, August 13, 2008 at 03:05AM
Your story sounds vaguely familiar... okay a little more than vaguely! I was diagnosed with Lupus last year a month before my 19th birthday. I got put on a heavy regiment of prednisone (or should I say Satan's meds) and plaquinel. The plaquinel was fine, but the prednisone not only made me gain weight in weird places, it made my skin break out, caused depression and body dysmorphia, and made my hair fall out. For once I was happy that I had a lot of hair!! But yes, my hair pattern changed as well. Not dramatically, but my curls loosened a lot around my face and calmed down some. Now I am a VERY low dose of prednisone and I've lost all of the weight (with a HECK of a lot of effort) and my skin is starting the clear up. But my hair stayed the same. I actually like it better though! I think it's odd that it caused your curls to tighten and mine to loosen.
Not to sound weird, but it's comforting to know there's someone in the same scary boat as me... with Lupus at a young age. God bless you!